Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 196, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 30, 2015, 12:33 PM EDT for 6 counties in Georgia. It was in force for 87 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2015, 12:33 PM EDT (16:33 UTC)
- Expired
- Jun 30, 2015, 2:00 PM EDT
- In force
- 87 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Berrien County, GA, Brooks County, GA, Colquitt County, GA, Cook County, GA, Lanier County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 27 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 1:02 PM EDT | TSTM WND DMG | 5 Ene Hahira, GA | TREE DOWN ACROSS NORTHERN LOWNDES COUNTY. |
| Jun 30, 1:24 PM EDT | TSTM WND DMG | Lake Park, GA | A FEW TREES DOWN AROUND LAKE PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 836 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
069
WUUS52 KTAE 301633
SVRTAE
GAC019-027-071-075-173-185-301800-
/O.NEW.KTAE.SV.W.0196.150630T1633Z-150630T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1233 PM EDT TUE JUN 30 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...
COOK COUNTY IN SOUTH CENTRAL GEORGIA...
BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...
EASTERN COLQUITT COUNTY IN SOUTH CENTRAL GEORGIA...
BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA...
LANIER COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 200 PM EDT
* AT 1232 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM NEAR MOULTRIE TO NEAR BOSTON...AND MOVING EAST AT 40 MPH.
THESE STORMS HAVE A HISTORY OF WIND DAMAGE IN THOMAS COUNTY.
* LOCATIONS IMPACTED INCLUDE...
QUITMAN...MOULTRIE...VALDOSTA...LAKE PARK...LAKELAND...ADEL...
NASHVILLE...HAHIRA...SPARKS...RAY CITY...NORMAN PARK...LENOX...
PAVO...RIVERSIDE...I-75 AT EXIT 16...MOODY AIR FORCE BASE...
REMERTON...MEIGS...DASHER AND MORVEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3085 8301 3085 8309 3083 8310 3080 8310
3080 8313 3063 8314 3066 8374 3104 8374
3103 8379 3104 8382 3129 8382 3136 8311
3134 8307 3128 8304 3119 8305 3118 8297
3087 8297
TIME...MOT...LOC 1632Z 268DEG 33KT 3123 8376 3072 8378
$$
42-DVD2 follow-up statements
933
WWUS52 KTAE 301704
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
104 PM EDT TUE JUN 30 2015
GAC071-301714-
/O.CAN.KTAE.SV.W.0196.000000T0000Z-150630T1800Z/
COLQUITT GA-
104 PM EDT TUE JUN 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COLQUITT COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3085 8301 3085 8309 3083 8310 3080 8310
3080 8313 3063 8314 3065 8352 3132 8350
3136 8311 3134 8307 3128 8304 3119 8305
3118 8297 3087 8297
TIME...MOT...LOC 1704Z 271DEG 31KT 3118 8349 3073 8346
$$
GAC019-027-075-173-185-301800-
/O.CON.KTAE.SV.W.0196.000000T0000Z-150630T1800Z/
LOWNDES GA-COOK GA-BROOKS GA-BERRIEN GA-LANIER GA-
104 PM EDT TUE JUN 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR LOWNDES...COOK...EASTERN BROOKS...BERRIEN AND LANIER COUNTIES...
AT 104 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
SPARKS TO 7 MILES SOUTHEAST OF QUITMAN...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
LAKE PARK...LAKELAND...ADEL...NASHVILLE...VALDOSTA...HAHIRA...
SPARKS...RAY CITY...LENOX...I-75 AT EXIT 16...MOODY AIR FORCE BASE...
REMERTON...MEIGS...DASHER...MORVEN...CECIL...ALLENVILLE...I-75 AT
EXIT 5...BLUE SPRINGS AND NANKIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3085 8301 3085 8309 3083 8310 3080 8310
3080 8313 3063 8314 3065 8352 3132 8350
3136 8311 3134 8307 3128 8304 3119 8305
3118 8297 3087 8297
TIME...MOT...LOC 1704Z 271DEG 31KT 3118 8349 3073 8346
$$
42-DVD957
WWUS52 KTAE 301741
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
141 PM EDT TUE JUN 30 2015
GAC019-075-173-301751-
/O.CAN.KTAE.SV.W.0196.000000T0000Z-150630T1800Z/
COOK GA-BERRIEN GA-LANIER GA-
141 PM EDT TUE JUN 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR COOK...BERRIEN AND LANIER
COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3085 8309 3083 8310 3080 8310 3080 8313
3063 8314 3065 8352 3080 8351 3086 8302
3085 8303
TIME...MOT...LOC 1741Z 280DEG 27KT 3068 8331
$$
GAC027-185-301800-
/O.CON.KTAE.SV.W.0196.000000T0000Z-150630T1800Z/
LOWNDES GA-BROOKS GA-
141 PM EDT TUE JUN 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR SOUTHERN LOWNDES AND SOUTHEASTERN BROOKS COUNTIES...
AT 141 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LAKE PARK...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
LAKE PARK...VALDOSTA...I-75 AT EXIT 16...DASHER...I-75 AT EXIT 11...
I-75 AT EXIT 5...VALDOSTA REGIONAL AIRPORT...BLUE SPRINGS...NANKIN...
TWIN LAKES...CLYATTVILLE AND KINDERLOU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3085 8309 3083 8310 3080 8310 3080 8313
3063 8314 3065 8352 3080 8351 3086 8302
3085 8303
TIME...MOT...LOC 1741Z 280DEG 27KT 3068 8331
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 9:14 AM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 30, 9:14 AM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
914 AM EDT TUE JUN 30 2015
...SOME SEVERE WEATHER EXPECTED ACROSS THE AREA THIS AFTERNOON...
.NEAR TERM [THROUGH TODAY]...
THE MORNING ANALYSIS DEPICTS UPPER LEVEL TROUGHING STRETCHING FROM
THE GREAT LAKES TO THE SOUTHEAST STATES WITH AN MCS ORGANIZING
ACROSS PORTIONS OF MS AND AL AND PROPAGATING SOUTHEASTWARD. THE
AIRMASS AHEAD OF IT IS MOIST AND UNSTABLE WITH A RATHER IMPRESSIVE
12Z KTAE SOUNDING. THE SOUNDING DEPICTS STEEP MID-LEVEL LAPSE
RATES FOR THIS TIME OF YEAR AROUND 6.7 C/KM AND SBCAPE ALREADY
OVER 2000 J/KG. THERE ARE ALSO SOME ABOVE AVERAGE UPPER LEVEL
WINDS WITH 700 MB WINDS OVER 30 KNOTS...WHICH WILL CONTRIBUTE TO
ABOVE AVERAGE SHEAR FOR THIS TIME YEAR. UNLIKE THE PAST COUPLE OF
MORNINGS...THERE IS NOT MUCH CLOUD COVER OR EARLY CONVECTION
ACROSS THE AREA...AND THIS WILL ALSO CONTRIBUTE TO STRONGER
DESTABILIZATION THIS AFTERNOON.
GIVEN THESE FACTORS...AN ACTIVE AFTERNOON IS EXPECTED WITH
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING. THE
IMPRESSIVE THERMODYNAMICS COUPLED WITH SHEAR THAT IS A BIT ABOVE
NORMAL FOR THIS TIME OF YEAR THANKS TO THE UNUSUALLY DEEP UPPER
LEVEL TROUGH ARE EXPECTED TO YIELD SOME STRONG TO SEVERE STORMS
WITH DAMAGING WINDS BEING THE MAIN THREAT. HOWEVER...SOME LARGE
HAIL IS ALSO POSSIBLE GIVEN THE STEEP MID LEVEL LAPSE RATES. IT
WAS INTERESTING TO NOTE THAT A GOLFBALL SIZE HAIL REPORT WAS
RECEIVED WITH THE CONVECTION BACK IN CENTRAL ALABAMA EARLIER THIS
MORNING. THE LAST SEVERAL RUNS OF THE HRRR HAVE SHOWN EXPLICIT 50
KNOT GUSTS WITH CONVECTION THIS AFTERNOON...WHICH IS ANOTHER SIGN
THAT THE ENVIRONMENT IS FORECAST TO BE FAVORABLE FOR SEVERE
STORMS.
&&
.PREV DISCUSSION [628 AM EDT]...
.SHORT TERM [TONIGHT THROUGH THURSDAY]...
THE BROAD UPPER LEVEL TROUGH COVERING THE EASTERN CONUS WILL REMAIN
IN PLACE WITH A FEW IMPULSES ROUNDING IT'S BASE IMPACTING THE LOCAL
REGION. AT THE SURFACE, THE AXIS OF THE WESTERN EXTENSION OF THE
BERMUDA RIDGE WILL STAY SOUTH OF THE LOCAL AREA KEEPING LOW LEVEL
WINDS OUT OF THE WEST TO SOUTHWEST. WITH PLENTIFUL MOISTURE IN PLACE
ALONG WITH INCREASED INSTABILITY, WE SEE A FAIRLY ACTIVE PERIOD FOR
CONVECTION. ALTHOUGH THE HIGHEST POPS WILL BE DURING THE DAYTIME,
SCATTERED SHOWERS AND THUNDERSTORMS SHOULD LINGER INTO THE EVENING
BOTH DAYS. TEMPERATURES WILL BE NEAR NORMAL WITH HIGHS IN THE LOWER
90S AND LOWS IN THE LOWER 70S.
.LONG TERM [THURSDAY NIGHT THROUGH TUESDAY]...
BY FRIDAY, MID TO UPPER LEVEL RIDGING WILL BEGIN TO EXTEND WESTWARD
FROM THE WESTERN ATLANTIC BECOMING MORE ESTABLISHED ACROSS THE GULF
OVER THE WEEKEND AND EARLY NEXT WEEK AS THE EASTERN TROUGH SLOWLY DE-
AMPLIFIES. THIS SHOULD LEAD TO SLIGHTLY WARMER AFTERNOON
TEMPERATURES (MID 90S VS LOWER 90S) ALONG WITH BELOW NORMAL RAIN
CHANCES.
.AVIATION...
[THROUGH 12Z WEDNESDAY]... MVFR CONDITIONS AND GUSTY WINDS ARE POSSIBLE
IN THUNDERSTORMS TODAY. INCLUDED VCTS AT ECP AND TLH THIS MORNING
AND AT OTHER TERMINALS STARTING EARLY AFTERNOON. OUTSIDE OF
THUNDERSTORMS EXPECT VFR CONDITIONS.
.MARINE...
WINDS AND SEAS WILL INCREASE TO CAUTIONARY LEVELS LATER THIS
MORNING AND CONTINUE THROUGH TONIGHT. CONDITIONS DROP BELOW
HEADLINE LEVELS ON WEDNESDAY AND GRADUALLY IMPROVE LATER THIS WEEK
THROUGH THE UPCOMING HOLIDAY WEEKEND AS HIGH PRESSURE BUILDS OVER
THE LOCAL WATERS.
.FIRE WEATHER...
TODAY WILL SEE AN INCREASE IN THUNDERSTORM COVERAGE. WITH RH ABOVE
CRITICAL THRESHOLDS, THERE ARE NO FIRE WEATHER CONCERNS.
.HYDROLOGY...
ALTHOUGH RAIN CHANCES WILL BE FAIRLY HIGH THROUGH THE MIDDLE OF
THE WEEK, RELATIVELY STRONG WEST WINDS WILL KEEP THE CONVECTION
MOVING QUICKLY, AVOIDING HIGH RAINFALL TOTALS IN ALL BUT A FEW
SPOTS. SOME RIVERS HAVE RISEN FROM HEAVIER RAINS LAST WEEK, BUT
ALL WERE BELOW THEIR LOCAL ACTION STAGES, AND THIS WILL LIKELY
CONTINUE FOR THE NEXT SEVERAL DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 91 74 92 73 92 / 60 40 50 30 50
PANAMA CITY 87 78 88 76 89 / 50 40 40 30 40
DOTHAN 91 71 92 72 91 / 60 50 50 30 50
ALBANY 92 71 93 71 92 / 60 50 40 30 60
VALDOSTA 91 72 92 73 92 / 60 40 50 30 60
CROSS CITY 90 74 91 73 91 / 50 30 50 30 40
APALACHICOLA 88 78 88 77 90 / 50 30 40 30 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
COASTAL BAY-COASTAL FRANKLIN-COASTAL GULF-SOUTH WALTON.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...DVD
SHORT TERM...BARRY
LONG TERM...BARRY
AVIATION...WESTON
MARINE...BARRY
FIRE WEATHER...WESTON
HYDROLOGY...FOURNIER/CAMPIn the hours before
Local storm report, Jun 30, 12:21 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1221 PM EDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 AM TSTM WND DMG 3 ESE CAIRO 30.86N 84.16W
06/30/2015 GRADY GA 911 CALL CENTER
TREE DOWN ON JOYNER ROAD.
&&
GODSEYLocal storm report, Jun 30, 12:25 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1225 PM EDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM TSTM WND DMG 3 N THOMASVILLE 30.88N 83.97W
06/30/2015 THOMAS GA 911 CALL CENTER
SEVERAL TREES DOWN JUST NORTH OF THOMASVILLE. NUMEROUS
POWERLINES ALSO DOWN. ADDITIONAL REPORT IN THE COUNTY OF
LIGHTNING STRIKING A HOME.
&&
GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 11:53 AM EDT | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Cook, Grady, Thomas | 67 min |
| Jun 30, 12:25 PM EDT | Severe Thunderstorm Warning | TAE | Seminole | 65 min |
| Jun 30, 1:08 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 67 min |
| Jun 30, 1:28 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Grady, Mitchell, Thomas | 50 min |
| Jun 30, 1:45 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Thomas | 60 min |
| Jun 30, 2:07 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Dougherty, Irwin, Lee, Tift, Turner and 1 more | 53 min |
| Jun 30, 2:54 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Irwin, Tift, Turner, Worth | 51 min |
| Jun 30, 3:32 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Dougherty, Lee, Randolph, Terrell, Worth | 58 min |
| Jun 30, 4:32 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 43 min |
| Jun 30, 4:42 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Irwin, Tift, Turner, Worth | 48 min |
| Jun 30, 5:11 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Seminole | 49 min |
| Jun 30, 5:23 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Berrien, Irwin, Tift, Worth | 54 min |
| Jun 30, 5:38 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Thomas | 67 min |
| Jun 30, 6:12 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Grady, Thomas | 63 min |
| Jun 30, 6:50 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 55 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.